Alert archive / Tennessee / Flash Flood Warnings in 2004
Flash Flood Warning 26, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at May 30, 2004, 3:12 AM CDT for Giles County, Lawrence County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2004, 3:12 AM CDT (08:12 UTC)
- Expired
- May 30, 2004, 5:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Giles County, TN, Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 106 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1471 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 300813 FFWBNA TNC055-099-301015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 312 AM CDT SUN MAY 30 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... GILES COUNTY IN TENNESSEE LAWRENCE COUNTY IN TENNESSEE * UNTIL 515 AM CDT * AT 305 AM CDT...WEATHER RADAR INDICATED VERY HEAVY RAIN FROM LAWRENCEBURG INTO WESTERN GILES COUNTY...30 MILES SOUTHWEST OF LYNNVILLE. * CITIES AFFECTED THROUGH 515 AM CDT INCLUDE... LAWRENCEBURG BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED... ACT QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING...CONTACT LOCAL LAW ENFORCEMENT. LAT...LON 3536 8701 3529 8699 3518 8734 3531 8741 $$ 04
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 30, 2:46 AM CDT, 26 minutes earlier.
Area forecast discussion, May 30, 2:46 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 246 AM CDT SUN MAY 30 2004 .DISCUSSION... STORM SYSTEM CENTERED OVER THE CENTRAL PLAINS AT THIS HOUR WILL BE THE NEXT WEATHER MAKER FOR MIDDLE TN. WIND ENERGY WILL BEGIN TO AMPLIFY THROUGH THE DAY TODAY AS THE STORM SYSTEM MOVES EAST. MODELS...ESPECIALLY THE AVN...APPEARS TO BE OVERDOING THE DYNAMICS FOR THE TODAY PERIOD. HOWEVER...MOISTURE AND INSTABILITY WILL BE ON THE INCREASE THROUGH THE DAY. THEREFORE...WILL INCLUDE 50 POPS BUT NOT THE 70 AND 80 POPS WHICH ARE BEING ADVERTISED BY THE GUIDANCE. TONIGHT IS WHEN THE SEVERE WEATHER ACTION WILL BEGIN. BEST UPPER DYNAMICS AND THE SURFACE LOW ITSELF WILL MOVE WELL TO THE NORTH OF TN. HOWEVER...A CLOSER LOOK REVEALS SOME UPPER LEVEL ENERGY JUST IN ADVANCE OF THE FRONTAL POSITIONING ALONG THE MS RIVER AT 06Z. FURTHERMORE...SOME UPPER DIVERGENT FLOW IS EXPECTED IN ADVANCE AND ALONG THE FRONTAL PASSAGE. MODELS CONTINUE TO SHOW THE OMEGA FIELD ENTERING WESTERN MIDDLE TN IN THE 05Z TO 09Z TIMEFRAME. 850 MB WIND FIELDS SHOW A 50 TO 60 KT JET AND PLENTY OF WIND ENERGY IN PLACE FOR THE STORMS TO TAP INTO. MODELS SLAM THE OMEGA FIELD SOUTH OF TN JUST BEFORE 12Z. GIVEN THE UNCERTAINTY THAT THE SHOWERS AND STORMS WILL END BEFORE 12Z AREA WIDE...WILL CONTINUE WITH A CHANCE OF SHOWERS AND STORMS EARLY MEMORIAL DAY ACROSS ALL ZONES...BUT ONLY INCLUDE THE MENTION OF SEVERE FOR SOUTHERN ZONES AND THE PLATEAU. OTHERWISE...SEVERE WEATHER WORDING WILL STILL BE INCLUDED FOR ALL OF MIDDLE TN LATE TONIGHT WITH DAMAGING WINDS BEING THE PRIMARY THREAT. AS FOR HEAVY RAINFALL POTENTIAL...IT DOES LOOK AS THOUGH LOCALLY HEAVY RAINFALL IS STILL LIKELY. HOWEVER...GIVEN THE PROGRESSIVENESS OF THE EVENT AND THE RATHER HIGH FFG VALUES...I DO NOT EXPECT FLASH FLOODING OTHER THAT AN ISOLATED EVENT OR TWO. SUNSHINE TO RETURN BY AFTERNOON ON MEMORIAL DAY. LOWER DEWPOINTS WILL TRANSLATE INTO A COOLER THAN NORMAL LOW TEMPERATURE FOR MONDAY NIGHT. WILL KEEP CLOSE TO MAV GUIDANCE VALUES FOR TEMPS...MAY NEED TO GO A DEGREE WARMER THROUGH THE PERIOD. MOISTURE AND A CHANCE OF SHOWERS AND THUNDERSTORMS WILL RETURN LATE TUESDAY NIGHT AND INTO WEDNESDAY. THIS WILL BE FOLLOWED BY DRIER AND BELIEVE IT OR NOT...SLIGHTLY BELOW NORMAL TEMPERATURES FOR A FEW DAYS. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && 21
Hazardous weather outlook, May 29, 5:30 AM CDT, 21 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SAT MAY 29 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-301030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SAT MAY 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THE POTENTIAL FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A MODERATE RISK OF SEVERE WEATHER SUNDAY NIGHT AND EARLY MONDAY ACROSS MIDDLE TENNESSEE. A STRONG COLD FRONT IS EXPECTED TO MOVE INTO MIDDLE TENNESSEE ON MONDAY...AND THAT A THUNDERSTORM COMPLEX WILL DEVELOP AHEAD OF IT. THERE IS A LOT OF WIND ENERGY WITH THIS SYSTEM...AND SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED SUNDAY NIGHT INTO MONDAY MORNING. 04
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 2:29 AM CDT | Flash Flood Warning | OHX | Wayne | 2 hr |
| May 30, 11:18 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 27 min |
Nearby
Flash Flood Warnings in Tennessee, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.